MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CLEO; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. CLEO; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 21-7232-24
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient had pain from her groin to her right breast as well as site pain in her right infusion site.She states she removed the infusion device, but the cannula remained in her skin.She states the pain from her groin to her right breast has resolved but her site pain, although better, is still painful.No medical or surgical intervention was reported.
 
Additional Manufacturer Narrative
History record (dhr) review was conducted which indicated all inspection were completed and no issues were noted during manufacture.Samples were received for evaluation from were received in unused condition within their original package and one sample was received in used conditions without its original package.Visual inspection: the samples were visually inspected, at a distance of 12 inches to 24 inches and normal conditions of illumination.Result: cannula broken was found in sample in used condition.The retractor assemblies are 100 percent visually inspected by the production personnel to assure that the needle is properly threaded.Quality check performs an in-process audit at 1-hour intervals to verify that needle is properly threaded on the retractor assemblies.In order to perform a complete root cause analysis of this failure mode, a corrective action was opened.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# 617147.

Brand Name
CLEO
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15464828
Report Number3012307300-2022-20094
Device Sequence Number20557090
Product Code FPA
UDI-Device Identifier30610586028414
UDI-Public30610586028414
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K042172
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2024
Device Model Number21-7232-24
Device Catalogue Number21-7232-24
Device Lot Number3788300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2020
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2022
Initial Report FDA Received Date09/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown